Posted by maggiemay on Jan 9, 2019 10:39 am
and my onc is saying this can't be from the chemo. It started on my 2nd to last treatment. I am looking for articles about this
type of pain lasting for more than a year. I have found lots of chatter about this but I need articles to show him and my GP
Posted by ACH2015 on Jan 9, 2019 11:00 am
Well this is right up my Allie. Research and evidence.
Read this article that includes the following, and I quote:
Types of late effects
Nearly any treatment can cause late effects, and these late effects are specific to the treatment you received. Below is a list of some of the more common late effects. Talk with your doctor about any concerns you have about a specific late effect.
Bone, joint, and soft tissue problems. Chemotherapy, steroid medications, or hormonal therapy may cause osteoporosis, which is thinning of the bones, or joint pain. Immunotherapy may cause problems in the joints or muscles, also known as rheumatological issues. Some people may have a higher risk of these conditions if they are not physically active.
Cancer survivors can lower their risk of osteoporosis in these ways:
Avoiding tobacco products
Eating foods rich in calcium and vitamin D
Becoming physically active
Limiting how much alcohol they drink.
Like yourself, I have undergone chemotherapy, and believe my continued bone and joint pain is a direct result of systemic treatments. I also believe the symptoms to be partially related to my aging and the general wear and tear that comes with being involved in a lifetime of physical exertion and activity.
As medical professionals, to deny that your condition is not related to your chemotherapy is not right. Some doctor's don't want to engage in the "what ifs and maybes" with us.
Your pain and discomfort is as real as mine, and most likely related to past chemotherapy treatments as well.
Follow the suggestions in the link to assist in keeping yourself as healthy as possible and overcome the lingering side effects. Its the best we can do for ourselves in moving forward.
ACH2015 - Andy.
Posted by Birdwoman on Jan 21, 2019 11:17 am
I am so happy to hear of others regaining their strength after treatment and going back to the gym and running. I just want to go back to walking a few kilometers, but every month I am in more pain and walking less. I can't understand why as I am trying everything to get stronger. I do have a referral to a pain clinic so I will let you know the outcome if I ever get in. I am in Ontario, what province are you in?
Wishing you improvement and hoping you can find some relief!
Posted by ChrisMelanomaSurvivor on Jan 24, 2019 1:14 pm
Posted by SpeedyStill on Feb 10, 2019 3:05 pm
fast rate because in a couple of weeks you have another treatment. This goes on until your treatments are finished.
I will not go into detail about the effects as I was going through the treatments however I have complained to Doctors ever since of bone, joint , nerve and muscle pain. It is hard to get a straight answer however after a certain time they say that they are not connected.
To this day the bottoms of my feet feel numb and the pawns of my hands are numb.
So yes there are long term side effects however it is our job to enjoy every day as much as we can.
Posted by Runner Girl on Feb 19, 2019 3:02 pm
Posted by ACH2015 on Feb 19, 2019 4:30 pm
Just a couple of weeks ago, I went through severe bone pain in both arms. It went on for about two weeks. No real outstanding cause came to mind. I am not a champion weight lifter or trapeze artist, so I ruled those causes out. It reminded me oh so well of the chemotherapy bone pain I've had regularly since chemo from Sept. to Dec. of 2016.
The link below is from the CCS and talks about the many potential late and long term side effects of treatment. Let's not forget the biggie we all need to watch for - the aging process. Many of us forget to factor this one into the mix.
I admit I'm a little stiff and sore as I write this. 2 hours of shoveling snow off the roof will do that. But my sore arm bones recovered enough to do this, and I do feel better for the effort.
Slow and steady wins the race as they say. It's not how fast, it's the way we accomplish things that counts to keep us doing what we must or enjoy. Adaption increases and improves our resilience.
ACH2015 - Andy.
Posted by Kims1961 on Feb 19, 2019 5:06 pm
Although Herceptin tends to be very well tolerated - it can cause muscle/bone pain. It seemed weird to me that i didn't have these issues until well into my treatments with Hercpetin - but it may have been the combination of the Letrozole. In discussing this with my doctor, she said that your body has undergone so much in less than a year - that sometimes symptoms show up later or your body is still processing the "attack" it just got. She took me off the Letrozole until I finish my Herceptin and this has helped somewhat. I still get some muscle soreness and "tingling" in my legs at night, but much more manageable.
Let us know how it goes with your doctor. How many more Herceptin treatments do you have? Kim
Posted by Runner Girl on Feb 19, 2019 5:27 pm
Kim, I was somewhat taken aback to have pain now, particularly only in the middle of the night. Radiation finished a month ago, chemo 3 months ago. I went to the chiropractor last Thursday for an adjustment, in case it was my hips that were out of whack. I'm on the 12 month (1 year) program with Herceptin, so that should go until the end of July - I've got a good amount of treatments left to go.
Posted by Kims1961 on Feb 19, 2019 5:40 pm
Posted by Dtara on Feb 20, 2019 9:51 am
I have noticed in the last few days (nights actually) that I'm having pain in my hips and legs. Only at night, during the day, no issues. It's enough to wake me and keep me from getting back to sleep. Since this has only just started I have to wonder which of my treatments has caused this or a combination of all of them. I had Docetaxal, radiation, continue to get Herceptin and of course I'm on Tamoxifen. I'm having my check up with the Oncologist on Monday, February 25th so will inquire about this and see what he recommends, if anything. I have taken calcium, magnesium and vitamin D supplements all thru my treatment as they recommended to try to keep my bones in good shape.
Posted by Dtara on Feb 20, 2019 10:06 am
I too, have leg/bone pain. It started after 4th round of chemo. I'm suppose to have 6 rounds of chemo. At the 4th round, as planned, my chemo was to be changed to Herceptin and Docetaxal. About two days after my chemo...I started experiencing pain in my pelvis, legs and feet. It would wake me up in the middle of the night. It got to the point were I had to walk with a cane. My oncologist prescribed Percocet, this has helped but I would rather not be on this medication for the long haul. This side effect came as a shock to me....I never thought my legs would hurt so much. The pain actually made me cry. I hope it never gets that bad for you. I wish you well.
Posted by Essjay on Feb 21, 2019 9:58 am
Posted by Dtara on Feb 23, 2019 12:23 pm
I hope your pain has subsided. I too found it distressing to hear that the joint pain could last beyond treatment. But it's also strange how alot of doctor's are denying that it has anything to do with the chemo treatments. It is obvious, from all that is said here that it's just not the case. This is something that doctor's need to address. We fight so hard to live and get through all these treatments that we need our concerns heard. I admire how positive you are, I've been finding it hard to stay positive. I was an avid walker, but now walking 30 feet is painful and tiring. I'm going to down load the app you suggested, I will let you know how it goes. Thank you and I wish you well.
Posted by Kims1961 on Feb 23, 2019 5:02 pm
I hope today is a much better day. Kim
Posted by Runner Girl on Feb 25, 2019 1:39 pm
Posted by Runner Girl on Feb 27, 2019 9:49 am
The following breast cancer treatments may cause muscle pain:
- Abraxane (chemical name: albumin-bound or nab-paclitaxel)
- Ixempra (chemical name: ixabepilone)
- Taxotere (chemical name: docetaxel)
- vincristine (brand names: Oncovin, Vincasar PES, Vincrex)
- radiation therapy
- hormonal therapy:
- Arimidex (chemical name: anastrozole)
- Aromasin (chemical name: exemestane)
- Evista (chemical name: raloxifene)
- Fareston (chemical name: toremifene)
- Faslodex (chemical name: fulvestrant)
- Femara (chemical name: letrozole)
- targeted therapy:
- Herceptin (chemical name: trastuzumab)
- Kadcyla (chemical name: T-DM1 or ado-trastuzumab emtansine)